MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8690024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with t10 fracture-thoracic kyphosis and underwent arthrodesis at t3-s1.Post-op, the rod broke into the connector preventing fusion.As a result, patient suffered from pain.T3-sacrum arthrodesis, rod replacement, screw replacement and nut replacement were performed as a revision surgery.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the rod was cut.Optical examination of the fracture surface found a fairly flat fracture surface with a slight shear lip and rays emanating away from the area of crack propagation, which is consistent with the rod being sheared prior to implanting.Multiple witness marks across the surface of the rod consistent with the seating of the rod in the mas screw heads.Dimensional inspection of rod diameter in several areas confirms conformance to print specification.After visual, optical and dimensional inspection, no evidence was found that would suggest a defect in manufacturing or processing of the implant or associated components.No fault found.: radiographic image review: post-op x-rays for bony segment thoraco-pelvic fixation for kyphotic deformity shows displacement of rods from connectors bilaterally.The connection between the upper and lower segments of the instrumentation occurs at the apex of the kyphotic deformity.This is a natural place for hardware failure to happen if fusion has not occurred.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8144600
Report Number1030489-2018-01620
Device Sequence Number16550318
Product Code KWP
UDI-Device Identifier00613994161598
UDI-Public00613994161598
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K043488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8690024
Device Lot Number0588044W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient Weight55